Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 25, 2010, 4:46 PM CDT for Adair County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2010, 4:46 PM CDT (21:46 UTC)
- Expired
- May 25, 2010, 7:54 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Adair County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
871 WGUS53 KDMX 252146 FFWDMX IAC001-260130- /O.NEW.KDMX.FF.W.0010.100525T2146Z-100526T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 446 PM CDT TUE MAY 25 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAIR COUNTY IN SOUTHWEST IOWA... * UNTIL 830 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT THREE TO FOUR INCHES OF RAIN MAY HAVE FALLEN IN SOME AREAS. ADDITIONAL RAINFALL RATES OF AN INCH AN HOUR OR MORE MAY ALSO OCCUR IN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREENFIELD AND STUART. THE GUTHRIE COUNTY EMERGENCY MANAGER AND FONTANELLE FIRE DEPARTMENT HAVE REPORT WATER OVER HIGHWAY 92 IN SEVERAL INSTANCES REACHING A DEPTH OF ONE TO TWO FEET DURING THE HEAVIEST DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4116 9464 4151 9455 4150 9425 4116 9425 $$ SMALL
2 follow-up statements
523 WGUS73 KDMX 252247 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 547 PM CDT TUE MAY 25 2010 IAC001-260130- /O.CON.KDMX.FF.W.0010.000000T0000Z-100526T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR IA- 547 PM CDT TUE MAY 25 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ADAIR COUNTY UNTIL 830 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA EARLIER THIS AFTERNOON. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES INDICATED THAT THREE TO FOUR INCHES OF RAIN MAY HAVE FALLEN BETWEEN FONTANELLE AND GREENFIELD. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GREENFIELD AND STUART. STREAMS AFFECTED INCLUDE THE MIDDLE NODAWAY RIVER AND ITS SMALLER TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4116 9464 4151 9455 4150 9425 4116 9425 $$ SMALL
277 WGUS73 KDMX 260054 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 754 PM CDT TUE MAY 25 2010 IAC001-260107- /O.CAN.KDMX.FF.W.0010.000000T0000Z-100526T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR IA- 754 PM CDT TUE MAY 25 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ADAIR COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THE ADAIR COUNTY EMERGENCY MANAGER REPORTED THAT MUCH OF THE FLOODING HAS SUBSIDED WITH SMALL CREEKS...STREAMS AND DITCHES STILL RUNNING HIGH...BUT NO MORE THAN BANKFULL. NO ROADS WERE CURRENTLY AFFECTED. LAT...LON 4116 9464 4151 9455 4150 9425 4116 9425 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 25, 3:35 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT TUE MAY 25 2010 .SHORT TERM /TONIGHT/... ONGOING CONVECTION IN WEST...AND APPROACHING COLD FRONT PROVIDED MAIN FORECAST CONCERN FOR PERIOD. OUTFLOW FROM CONVECTION IN EAST THIS MORNING/AFTERNOON HAS SPARKED ONGOING CONVECTION IN WEST. PLENTY OF CAPE AND LIMITED CIN WILL ALLOW FOR CONVECTION TO CONTINUE THROUGH THE EVENING HOURS. HOWEVER...SHEER IS LIMITED TO NONEXISTENT...AND SEVERE THREAT WILL PRIMARILY REMAIN WINDS. WITH LOSS OF DAYTIME HEATING...CONVECTION WILL DIMINISH...HOWEVER...APPROACHING WEAK COLD FRONT WILL PROVIDE FORCING MECHANISM FOR PRECIP THROUGH THE OVERNIGHT. RAINFALL OVERNIGHT WILL BE LOCALLY HEAVY WITH AMPLE MOISTURE...THOUGH MOISTURE TRANSPORT AND CONVERGENCE IS LIMITED...AND WILL KEEP HEAVY AMOUNTS ISOLATED. POTENTIAL FOR FLASH FLOODING WILL NEED TO BE MONITORED...ESPECIALLY IN THE EAST WHICH EXPERIENCED LOCALLY HEAVY RAINFALL ALREADY TODAY. HAVE TWEAKED OVERNIGHT LOW TEMPERATURES SLIGHTLY...WITH INCREASING CLOUDS OVERNIGHT...LOWS WILL REMAIN SLIGHTLY WARMER. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... BOUNDARY WILL GRADUALLY SAG OUT OF THE STATE ON WEDNESDAY AS SFC RIDGING BUILDS INTO THE NORTHERN US. WILL CONTINUE TO SEE SOME LINGERING CONVECTION ACRS THE STATE DURING THE DAY...HOWEVER THE PCPN WILL BE SUPPRESSED FARTHER SOUTH WITH TIME AS BEST MOISTURE AND INSTABILITY GET SHOVED TO THE SOUTH. DRY AIR WILL EVENTUALLY WIN OUT AS THE RIDGING STRENGTHENS ACRS THE NORTHERN MIDWEST. ANY LINGERING PCPN INTO WEDNESDAY NIGHT/EARLY THURSDAY WILL BE IN SOUTHERN IA WITH MUCH OF THE CENTRAL AND NORTH CLEARING OUT IN INCREASING SUBSIDENCE AND DRY AIR. THE WEATHER WILL REMAIN QUIET INTO THE WEEKEND AS UPPER RIDGING PUSHES ACRS THE REGION. EVENTUALLY...STRONG WESTERN TROF EJECT INTO THE WESTERN HIGH PLAINS INTO THE LATER HALF OF THE WEEKEND AND PULLS INTO SOUTHERN CANADA. A COLD FRONT WILL DRAPE ACRS THE STATE BY SUNDAY INTO SUNDAY NIGHT WITH A THREAT OF THUNDER AT THAT TIME. THE SYSTEM REMAINS PROGRESSIVE AND IT APPEARS PCPN CHANCES SHOULD END EARLY MONDAY WITH DRY CONDITIONS RETURNING INTO EARLY NEXT WEEK. TEMPERATURES WILL DROP SOME BEHIND THE CURRENT SYSTEM...BUT IN GENERAL REMAIN AT OR ABOVE NORMAL INTO THE WEEKEND. && .AVIATION... 25/18Z...MORNING CONVECTION HAD MOSTLY DISSIPATED BY TAF ISSUANCE. SOME THUNDER PERSISTED NEAR KOTM...AND HAVE THEREFORE LEFT IN CB. ELSEWHERE...ISOLATED RA AND TSRA MAY DEVELOP IN THE AFTERNOON...BUT VISIBILITIES AND CEILINGS WILL REMAIN VFR. NEXT CONCERN WILL BE APPROACHING COLD FRONT WHICH WILL PUSH EASTWARD OVERNIGHT...BRINGING SHRA TO ALL SITES AFTER 00Z...WHICH WILL LAST THROUGH 12Z. SOME SITES COULD DROP MVFR...ESPECIALLY KDSM AND KALO TOWARDS THE END OF THE PERIOD. BUT TIMING AND CEILING HEIGHTS WILL NEED TO BE REEVALUATED WITH LATER UPDATES && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WILKINS LONG TERM...COGIL AVIATION...WILKINS
Hazardous weather outlook, May 25, 12:19 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1219 PM CDT TUE MAY 25 2010 IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-081-092- 261730- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- ADAMS-TAYLOR- 1219 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING LIKELY BY THIS EVENING...AND CONTINUING THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED. SOME STORMS MAY PRODUCE LOCALLY STRONG WINDS IN EXCESS OF 50 MPH...ALONG WITH HAIL AS LARGE AS 1 INCH IN DIAMETER...OR SLIGHTLY LARGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR NON SEVERE THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEGINNING LATER THIS AFTERNOON. IAZ027-028-037-038-048-049-060-072-073-082-083-093-094-261730- BUTLER-BREMER-HARDIN-GRUNDY-STORY-MARSHALL-POLK-MADISON-WARREN-UNION- CLARKE-RINGGOLD-DECATUR- 1219 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING LIKELY BY THIS EVENING...AND CONTINUING THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED WITH LOCALIZED FLOODING POSSIBLE...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS. SOME STORMS MAY PRODUCE LOCALLY STRONG WINDS IN EXCESS OF 50 MPH...ALONG WITH HAIL AS LARGE AS 1 INCH IN DIAMETER OR SLIGHTLY LARGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN LIKELY THROUGH WEDNESDAY...WITH CHANCES TAPERING OFF TOWARD THE SOUTHEAST WEDNESDAY NIGHT AND THURSDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEGINNING LATER THIS AFTERNOON. IAZ039-050-061-062-074-075-084>086-095>097-261730- BLACK HAWK-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- WAYNE-APPANOOSE-DAVIS- 1219 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING LIKELY BY THIS EVENING...AND CONTINUING THROUGH TONIGHT. IF HEAVY RAINS DO OCCUR...THEN LOCALIZED FLOODING IS EXPECTED ESPECIALLY IN AREAS WHICH EXPERIENCED HEAVY RAINFALL EARLIER TODAY. FLASH FLOODING IS POSSIBLE...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS. SOME STORMS MAY PRODUCE LOCALLY STRONG WINDS IN EXCESS OF 50 MPH...ALONG WITH HAIL AS LARGE AS 1 INCH IN DIAMETER OR SLIGHTLY LARGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN LIKELY THROUGH WEDNESDAY...WITH CHANCES TAPERING OFF TOWARD THE SOUTHEAST WEDNESDAY NIGHT AND THURSDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ZOGG
In the hours before
Special weather statement, May 25, 2:41 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 241 PM CDT TUE MAY 25 2010 IAZ034-035-046-047-058-059-071-072-082-083-252145- CALHOUN-WEBSTER-GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-MADISON-UNION- CLARKE- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... JEFFERSON...BOONE...GUTHRIE CENTER...ADEL...GREENFIELD... WINTERSET...CRESTON...OSCEOLA 241 PM CDT TUE MAY 25 2010 ...SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS ACROSS WEST CENTRAL IOWA... AT 235 PM... SCATTERED THUNDERSTORMS WERE DEVELOPING OVER WEST CENTRAL IOWA BETWEEN CARROLL AND CRESTON. SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND MOVE NORTH AT 10 TO 20 MPH FROM JUST WEST OF FORT DODGE SOUTH INTO SOUTHWEST IOWA THROUGH 400 PM. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO NEAR 50 MPH...SMALL HAIL AND BRIEF HEAVY RAIN.
Local storm report, May 25, 3:01 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL COON RAPIDS 41.87N 94.68W
05/25/2010 E0.88 INCH CARROLL IA UNKNOWN
&&
JJOHNSONLocal storm report, May 25, 3:12 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
312 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL COON RAPIDS 41.87N 94.68W
05/25/2010 E0.50 INCH CARROLL IA FIRE DEPT/RESCUE
PEA TO MARBLE SIZED HAIL LASTED A FEW MINUTES.
0307 PM TSTM WND GST COON RAPIDS 41.87N 94.68W
05/25/2010 E45.00 MPH CARROLL IA FIRE DEPT/RESCUE
&&
ZOGGLocal storm report, May 25, 4:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 1 NW YALE 41.79N 94.37W
05/25/2010 E1.00 INCH GUTHRIE IA EMERGENCY MNGR
&&
FBOKSASpecial weather statement, May 25, 4:29 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 429 PM CDT TUE MAY 25 2010 IAZ004>007-015>017-023>026-034>037-045>048-057>060-070>073- 081>083-092>094-252330- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-CALHOUN-WEBSTER-HAMILTON- HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...ELDORA...CARROLL...JEFFERSON...BOONE...AMES... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON... OSCEOLA...BEDFORD...MOUNT AYR...LEON 429 PM CDT TUE MAY 25 2010 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED OVER PARTS OF WESTERN AND CENTRAL IOWA INTO THE EARLY EVENING... SCATTERED SHOWERS AND THUNDERSTORMS IN AREAS FROM CRESTON THROUGH GREENFIELD...YALE...FORT DODGE AND ALGONA WILL CONTINUE TO SLOWLY MOVE TO THE EAST LATE THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS MAY REACH THE INTERSTATE 35 CORRIDOR TOWARD 600 PM OR 700 PM. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING UP TO QUARTER SIZED HAIL...DAMAGING WINDS TO 60 MPH...AND VERY HEAVY DOWNPOURS OF RAIN. VISIBILITIES MAY DROP TO A HALF MILE OR LESS DURING THE HEAVY RAINS WITH PONDING WATER ON ROADS AND RAPID RISES IN SMALL STREAMS AND DITCHES. RAINFALL OF AN INCH OR MORE MAY ACCUMULATE IN AN HOUR. SMALL
Local storm report, May 25, 4:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL FONTANELLE 41.29N 94.56W
05/25/2010 E1.00 INCH ADAIR IA EMERGENCY MNGR
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:37 AM CDT | Areal Flood Advisory | DMX | Wapello | 119 min |
| May 25, 2:52 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 23 min |
| May 25, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 41 min |
| May 25, 3:33 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene, Guthrie | 42 min |
| May 25, 3:44 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 46 min |
| May 25, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 38 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Union | 42 min |
| May 25, 5:34 PM CDT | Flash Flood Warning | DMX | Union | 4 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.